Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

HRT Questions

(3 Posts)
footballmum Wed 10-May-17 17:08:00

I'm coming to the conclusion that I may need to start taking HRT. I'm 45 and my symptoms are getting worse every month. Night sweats, anxiety, low mood, tiredness, brain fog. I've had a couple of blood tests but they've always come back inconclusive. I found this section on Mumsnet and can see there are some very knowledgeable people on here. I've had a look through the Menopause Matters website and just wondered whether someone could tell me:-

1. Is HRT suitable if you're not experiencing symptoms all the time. Mine are falling like PMS so only for a few days a month. They are worsening in severity and length but, to be fair, I probably have 2 to 3 weeks a month where I'm fine.

2. How does HRT work with a mirena coil? I don't have periods due to the coil so can't really comment on bleeding although last month I did have s small bleed. Does the Mirena affect the type of HRT offered? Do they counteract with one another? I read on one website that HRT can increase the severity of periods so if you have the mirena and period free, it could make them return.

I'd like to be armed with all information before making a final decision.

PollyPerky Wed 10-May-17 21:03:17

1 Yes but it depends on how bad you feel. You don't have to feel terrible all the time. Bear in mind you are on the young side for meno- peri can last for years but average age of meno is 51.

2 Have a read about what HRT does. Everyone has to use a progestogen if they have a womb and use oestrogen. The Mirena does the job as it releases progestogen. All you need WITH a Mirena is oestrogen as a pill, patch or gel. You might get sligh bleeding for a few months but unlikely to be a full-on period (going by what I've read.)

footballmum Wed 10-May-17 21:29:36

Thanks Polly that's useful. I suspect its peri rather than full meno but my symptoms are getting worse by the month. Plus I never know what's coming. One month I could have terrible anxiety. The next it can be migraine. What is guaranteed is that I feel so, so low for about a week and its really starting to affect my life. I know all the guidance about eating healthily and exercising which I do for the rest of the month but in my black week I just can't muster up the enthusiasm for anything. Something has got to be done - i can't go on like this for another 10 years!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now